MAUDE Adverse Event Report: ANGIODYNAMICS DURAMAX 2 CHRONIC HEMODIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS DURAMAX 2 CHRONIC HEMODIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10302804
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of dialysis catheter clamp kinked the extension leg tubing was not confirmed since no complaint sample was returned.Without receiving the complaint sample for evaluation, a definitive root cause cannot be determined.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use state: "a tunnel with a wide gentle arc lessens the risk of kinking.Irrigate catheter with saline, then clamp catheter extensions to assure that saline is not inadvertently drained from lumens.Use clamps provided.Caution: do not clamp the dual lumen portion of the catheter.Clamp only the extensions.Do not use serrated forceps, use only the in-line clamps provided.Insert the introducer needle with attached syringe into the target vein.Aspirate to insure proper placement".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
An end user experienced with a catheter from a duramax stacked tip 28cm str.Basic kit.When the patient presented for a dialysis treatment using the implanted catheter, the provider was unable to perform dialysis as the clamp kinked the catheter and dialysis was unable to be run.The patient had to return to the hospital to have the catheter replaced.Once replaced, the patient was able to return to the dialysis center and have the full treatment.The patient did not experience any adverse effects or harm due to this incident.

Brand Name
DURAMAX 2 CHRONIC HEMODIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17184930
Report Number1319211-2023-00039
Device Sequence Number6495467
Product Code MSD
UDI-Device IdentifierH787103028045
UDI-PublicH787103028045
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number10302804
Device Lot Number5772651
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Initial Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown